A FINITE-ELEMENT FORMULATION FOR MODERATELY THICK SHELLS OF GENERAL SHAPE


KUMBASAR N., AKSU T.

COMPUTERS & STRUCTURES, vol.54, no.1, pp.49-57, 1995 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 54 Issue: 1
  • Publication Date: 1995
  • Doi Number: 10.1016/0045-7949(94)00304-l
  • Journal Name: COMPUTERS & STRUCTURES
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.49-57
  • Istanbul Technical University Affiliated: No

Abstract

An expression for the potential energy of a shell of general shape, including thickness shear deformation and without neglecting z/R in comparison with unity, is derived. Then a finite element formulation based on this functional is obtained. Furthermore, a finite element shape function presented in this study contains high degree terms to describe the surface geometry better. Accuracy of finite element solutions of moderately thick shells of general shape is shown in examples.